1. Researchers at the University of Cambridge have found that emotional blunting experienced by some antidepressant users may be due to the dampening effect the drugs have on their ability to learn from rewards.
2. The team gathered 66 volunteers, 32 of whom were given a daily dose of escitalopram, an SSRI known to be one of the best-tolerated, while the other 34 were given a placebo.
3. The team found that the volunteers taking escitalopram were less likely to use the positive and negative feedback to guide their learning, suggesting that the drug affected their ability to respond to rewards.
The article “Emotional Blunting: Cause of Common Antidepressant Side Effect May Have Been Discovered” is written by BBC Science Focus Magazine and discusses research conducted by researchers at the University of Cambridge regarding emotional blunting as a side effect of antidepressants. The article is generally reliable and trustworthy in its reporting, providing evidence for its claims and exploring both sides of the issue. However, there are some potential biases present in the article which should be noted.
First, it should be noted that this article is written from a scientific perspective and does not explore any potential ethical implications or risks associated with taking antidepressants such as emotional blunting. Additionally, while it does provide evidence for its claims, it does not explore any counterarguments or alternative explanations for why emotional blunting may occur in some patients taking antidepressants. Furthermore, while it does mention that 40-60% of users report feelings of emotional blunting, it does not provide any evidence or statistics regarding how many people experience this side effect after taking different types or doses of antidepressants.
In conclusion, this article is generally reliable and trustworthy in its reporting but there are some potential biases present which should be noted when considering its content.